Blogs


Notices

New here- unfortunately not new to opiates

Old 01-10-2018, 04:15 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Jan 2018
Posts: 1
New here- unfortunately not new to opiates

Hi, I知 here to try and get support and answers regarding tapering off the prescription pain meds I知 on, and the withdrawal symptoms I知 having.

To make a long story a bit shorter, I知 old enough to be a grandma, and I致e been on high doses of opiates for over 12 years. All prescribed by a pain doc, no illegal activity.

In the late 1990痴 I started having all over body pain that slowly got worse. I was misdiagnosed with fibromyalgia (more on that later) and when in 2005 my family doc was not comfy with prescribing more than Vicodin 5mg 4/day, he sent me to my pain doc who started me on Fentanyl patches, 25mcg/hr every 3 days which quickly became every 60 hours (2.5 days). Seven years later in 2012, as the pain and tolerance grew, I was on 75mcg/hr every 2 days plus oxycodone 10 mg 4/day.

After a failed 31 day stay at inpatient treatment place for chronic pain, addiction and dual diagnosis (the place was on 的ntervention and 泥r Phil but got raided by the DEA while I was there! The doc was using) and a couple other attempts to try other pain meds, as of last summer I was on MSContin 60mg 3/day, MSIR (immediate release) 15mg 4/day and oxycodone 10mg 4/day (about 300mg morphine equivalent per day).

Now I need to explain the cause of my pain. In Oct 2015, I was finally correctly diagnosed with Lyme disease, not fibromyalgia, and I have a picture of the classic bullseye rash from 1995- the dermatologists I went to didn稚 even consider Lyme. So I know I was infected in 1995. I started proper treatment and after 1.5 years, last summer I noticed I wasn稚 having flares and breakthrough pain.

So I talked to my pain doc (pd) about tapering down and hopefully off the pain meds. Last Sept/Oct/first part Nov I tapered off the oxycodone, without too much trouble. I still have fatigue and other issues from the Lyme and from sky-high reactivated Chronic Epstein Barr Virus, so figuring out what痴 causing what is hard.

Then on Nov 2 2017 my pd decreased one dose of the MSContin 60mg down to 30mg. I had some more insomnia but nothing too hard with using something to sleep like trazodone. (I致e also been on Xanax XR 4mg/day for over 15 years)

Then just last week, Sun 12/31/17, we did the second 30mg decrease. OMG- now I can稚 sleep and my anxiety in my chest is intolerable! I知 wondering- why these withdrawal symptoms now but not before? (And no other symptoms- no GI, goosebumps, etc) On Tues I was able to get my pd to prescribe Clonidine, and on Thurs 1/4 I had an emergency appointment with my psychiatrist (psyDr) who has been treating me for almost 20 years (Lyme can cause extreme psych issues). She also has experience working in a detox/rehab setting, so she prescribed gabapentin and trazodone. And said this second 30mg drop was too much- as the total dose gets lower, the withdrawal symptoms get worse and I have to make smaller reductions. (That day I got my pd to prescribe enough MSContin 15mg to make the decrease only 15mg until my next refill.)

The worst part for me, my psyDr told me that this anxiety and insomnia will probably last at least 2 weeks! (Because of the high doses for 12+ years) Instread of 5-7 days each time we do a decrease. I don稚 know if I can handle this....!! It will take over 6 months to decrease, maybe 8 or 12, with smaller reductions, and the clonidine helps the anxiety but makes me so drowsy and with horrible dry mouth. I値l be in a constant state of anxiety with insomnia or side effects esp if I try to decrease every 2 weeks instead of monthly.

Has anyone had any similar experience? Experience with these meds to help with the withdrawal symptoms? Thoughts? Suggestions? I知 feeling so discouraged! I知 thankful my pain is down with proper Lyme treatment but how am I going to survive getting off these opiates?
CleverChameleon is offline  
Old 01-10-2018, 05:20 PM
  # 2 (permalink)  
Member
 
Join Date: Dec 2017
Posts: 342
I just want to give some support
I do not have the same addiction but I am coming out of my addiction through withdrawal right now tonight and I've got a 6 to 12 month path of scary and painful change ahead of me as my body and mind readjust to a life of clean sober living.
N.A. fellowship a possibility for you?
I just know now from reading that opiate addiction is off the scale
Is there any support groups you can talk with with people with same issues.
I realise your here so hopefully you will get some help with people in the same boat.
I'm 51 so I'm not a youngster myself and addiction been my life for over 30 years.
Good luck I wish you all the very best
G
Ghoster18 is offline  
Old 01-10-2018, 05:31 PM
  # 3 (permalink)  
Member
 
tekink's Avatar
 
Join Date: Sep 2016
Location: Phoenix, Arizona
Posts: 1,132
I quit taking opioids four years ago, I didn't taper I just quit. I was rx'd opana er 15x3 oxycodine ir 15x3/day after seven years on the meds. Withdrawal was pretty rough and I still have insomnia. The only thing that made it easy for me is that my pain decreased significantly. I had digestive issues for 10 months, I had to carry baby wipes. The insomnia isn't as bad as it once was but I'm still up a few times a night. I went off the rails with alcohol to cope with it, don't make that mistake.
tekink is offline  
Old 01-10-2018, 06:29 PM
  # 4 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 187,770
Blog Entries: 1
Hi and welcome CleverChameleon

I have no direct experience to share but I really believe support helps, so I'm glad you found us

D
Dee74 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 12:22 PM.